Alert archive / Maryland / Winter Weather Advisories in 2013
Winter Weather Advisory 3, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this winter weather advisory at Jan 24, 2013, 2:19 AM EST for Caroline County, Talbot County, Maryland; Sussex County, Delaware. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 24, 2013, 2:19 AM EST (07:19 UTC)
- Expired
- Jan 24, 2013, 9:20 AM EST
- In force
- 7 hr
- Issued by
- NWS Philadelphia/Mount Holly
Counties Sussex County, DE, Caroline County, MD, Talbot County, MD
The radar
The Dover AFB radar (KDOX), 30 km from the middle of the area, began a volume at 07:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 7.3 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1743 m above ground
- 0-6 km bulk shear
- 102 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
579 WWUS41 KPHI 240719 WSWPHI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 219 AM EST THU JAN 24 2013 DEZ003-004-MDZ019-020-241500- /O.NEW.KPHI.WW.Y.0003.130124T0719Z-130124T1500Z/ INLAND SUSSEX-DELAWARE BEACHES-TALBOT-CAROLINE- INCLUDING THE CITIES OF...GEORGETOWN...REHOBOTH BEACH...EASTON... DENTON 219 AM EST THU JAN 24 2013 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 10 AM EST THIS MORNING. * LOCATIONS...CAROLINE AND TALBOT COUNTIES IN MARYLAND AND SUSSEX COUNTY DELAWARE. * HAZARD TYPES...SNOW * ACCUMULATIONS...SNOW ACCUMULATION 1 TO 3 INCHES...WITH THE HIGHEST AMOUNTS ACROSS SOUTHERN PORTIONS OF THE COUNTIES. * TIMING...SNOW WILL FALL ACROSS THE REGION THROUGH THE MID MORNING HOURS...WITH THE STEADIEST AND HEAVIEST SNOW FALLING THROUGH ABOUT 800 AM. * IMPACTS...BECAUSE TEMPERATURES ARE WELL BELOW THE FREEZING MARK...SNOW WILL ACCUMULATE IMMEDIATELY. ROADS AND WALKWAYS WILL BECOME COVERED WITH SNOW RESULTING IN HAZARDOUS CONDITIONS. THE MORNING COMMUTE WILL BE AFFECTED BY THE SNOW. * WINDS...NORTH 5 TO 10 MPH. * TEMPERATURES...IN THE LOWER 20S. * VISIBILITIES...ONE-HALF MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
3 follow-up statements
627 WWUS41 KPHI 240833 WSWPHI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 333 AM EST THU JAN 24 2013 DEZ003-004-MDZ019-020-241500- /O.CON.KPHI.WW.Y.0003.000000T0000Z-130124T1500Z/ INLAND SUSSEX-DELAWARE BEACHES-TALBOT-CAROLINE- INCLUDING THE CITIES OF...GEORGETOWN...REHOBOTH BEACH...EASTON... DENTON 333 AM EST THU JAN 24 2013 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * LOCATIONS...CAROLINE AND TALBOT COUNTIES IN MARYLAND AND SUSSEX COUNTY DELAWARE. * HAZARD TYPES...SNOW * ACCUMULATIONS...SNOW ACCUMULATION 1 TO 3 INCHES...WITH THE HIGHEST AMOUNTS ACROSS SOUTHERN PORTIONS OF THE COUNTIES. * TIMING...SNOW WILL FALL ACROSS THE REGION THROUGH THE MID MORNING HOURS...WITH THE STEADIEST AND HEAVIEST SNOW FALLING THROUGH ABOUT 800 AM. * IMPACTS...BECAUSE TEMPERATURES ARE WELL BELOW THE FREEZING MARK...SNOW WILL ACCUMULATE IMMEDIATELY. ROADS AND WALKWAYS WILL BECOME COVERED WITH SNOW RESULTING IN HAZARDOUS CONDITIONS. THE MORNING COMMUTE WILL BE AFFECTED BY THE SNOW. * WINDS...NORTH 5 TO 10 MPH. * TEMPERATURES...IN THE LOWER 20S. * VISIBILITIES...ONE-HALF MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
770 WWUS41 KPHI 240937 WSWPHI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 437 AM EST THU JAN 24 2013 DEZ003-004-MDZ019-020-241500- /O.CON.KPHI.WW.Y.0003.000000T0000Z-130124T1500Z/ INLAND SUSSEX-DELAWARE BEACHES-TALBOT-CAROLINE- INCLUDING THE CITIES OF...GEORGETOWN...REHOBOTH BEACH...EASTON... DENTON 437 AM EST THU JAN 24 2013 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * LOCATIONS...CAROLINE AND TALBOT COUNTIES IN MARYLAND AND SUSSEX COUNTY DELAWARE. * HAZARD TYPES...SNOW * ACCUMULATIONS...1 TO 2 INCHES...WITH THE HIGHEST AMOUNTS ACROSS SOUTHERN PORTIONS OF THE COUNTIES. * TIMING...SNOW WILL FALL ACROSS THE REGION THROUGH THE MID MORNING HOURS...WITH THE STEADIEST AND HEAVIEST SNOW FALLING THROUGH ABOUT 800 AM. * IMPACTS...BECAUSE TEMPERATURES ARE WELL BELOW THE FREEZING MARK...SNOW WILL ACCUMULATE IMMEDIATELY. ROADS AND WALKWAYS WILL BECOME COVERED WITH SNOW RESULTING IN HAZARDOUS CONDITIONS. THE MORNING COMMUTE WILL BE AFFECTED BY THE SNOW. * WINDS...NORTH 5 TO 10 MPH. * TEMPERATURES...IN THE LOWER 20S. * VISIBILITIES...ONE-HALF MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
584 WWUS41 KPHI 241420 WSWPHI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 920 AM EST THU JAN 24 2013 DEZ003-004-MDZ019-020-241530- /O.CAN.KPHI.WW.Y.0003.000000T0000Z-130124T1500Z/ INLAND SUSSEX-DELAWARE BEACHES-TALBOT-CAROLINE- INCLUDING THE CITIES OF...GEORGETOWN...REHOBOTH BEACH...EASTON... DENTON 920 AM EST THU JAN 24 2013 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE WINTER WEATHER ADVISORY. LIGHT SNOW HAS ENDED ACROSS THE AREA. ROADWAYS MAY REMAIN SLICK...SO TRAVEL WITH CAUTION THE REST OF TODAY. $$
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this winter weather advisory went out at Jan 24, 12:42 AM EST, 1 hour 37 minutes earlier.
Area forecast discussion, Jan 24, 12:42 AM EST, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1242 AM EST THU JAN 24 2013
.SYNOPSIS...
A WEAK AREA OF LOW PRESSURE WILL QUICKLY DEVELOP EAST OF THE NORTH
CAROLINA COAST EARLY THURSDAY. HIGH PRESSURE THEN BUILDS IN FOR
LATE THURSDAY AND FRIDAY MORNING, BEFORE MOVING OFFSHORE. A WEAK
AREA OF LOW PRESSURE SLIDES ACROSS THE MID ATLANTIC FRIDAY NIGHT,
THEN INTENSIFIES AS IT TRACKS TOWARD THE CANADIAN MARITIMES
THROUGH SATURDAY. AN EXPANSIVE AREA OF HIGH PRESSURE BUILDS INTO
OUR REGION THIS WEEKEND, THEN SHIFTS OFFSHORE EARLY NEXT WEEK. A
WARM FRONT LOOKS TO LIFT TO OUR NORTH LATE MONDAY INTO TUESDAY,
WITH A COLD FRONT ARRIVING FROM THE WEST DURING WEDNESDAY.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
BANDING CONTINUES TO FORM IN THE EXPANDING AREA OF MID LEVEL
FRONTOGENETIC FORCING AHEAD OF THE STRONG MID LEVEL SHORT WAVE
OVER THE GREAT LAKES. MOST OF THE BANDING IS OCCURRING SOUTH OF
THE REGION...BUT THE KLWX RADAR IS SHOWING A SECOND AREA OF
BANDING STARTING TO FORM ACROSS SOUTH CENTRAL MARYLAND. THIS BAND
LINES UP WELL WITH CAROLINE AND TALBOT COUNTIES IN MARYLAND AND
SUSSEX COUNTY DELAWARE.
THIS AREA WILL BE THE FOCUS FOR THE EARLY MORNING FORECAST. NEAR
TERM MODELS ARE HANDLING THE SOUTHERN BANDING BETTER THAN THE
NORTHERN BANDING. IF THE BANDING ACROSS SOUTH CENTRAL MARYLAND
EXPANDS...QPF ACROSS OUR SOUTHERNMOST ZONES COULD GET CLOSE TO
0.10 INCHES. GIVEN THE NATURE OF THE BANDING AND THE COLD COLUMN
IN PLACE...THIS COULD GET THESE AREAS CLOSE TO ADVISORY LEVEL
SNOWS. WE WILL NOT DO THAT JUST YET...BUT TRENDS WILL BE WATCHED...
AND A SHORT FUSED ADVISORY MAY BECOME NECESSARY LATER THIS
MORNING.
THE SNOW/NO SNOW LINE WILL BE TIGHT (AS IT USUALLY IS WITH DRY
AIRMASSES)...AND NORTH OF A KDOV-KWWD LINE...NO ACCUMULATIONS ARE
EXPECTED. HOWEVER...THE MID LEVEL SHORT WAVE IS STRONG...AND MID
LEVEL LAPSE RATES ARE STEEPENING. BASED ON THIS...FLURRIES WERE
ADDED TO THE FORECAST NORTH OF THE MAIN AREA OF LIGHT SNOW.
NO SIGNIFICANT CHANGES WERE MADE TO THE TEMPERATURE OR WIND
FORECASTS FOR THE EARLY MORNING HOURS.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM THIS EVENING/...
LOW PRESSURE TO THE EAST WILL DEEPEN THURSDAY AS HIGH PRESSURE
BUILDS IN FROM THE WEST. ANY SNOW ASSOCIATED WITH THE LOW WILL BE
EAST OF THE AREA BY MORNING...SO DRY WEATHER IS EXPECTED. WINDS
WILL BE GUSTY 25 TO 30 MPH DURING THE DAY...AND WITH TEMPERATURES
IN THE TEENS EARLY ON...THERE MAY STILL BE SOME COLD WIND CHILL
READINGS EARLY ON. TEMPERATURES WILL MODERATE INTO THE 20S BY
AFTERNOON....STILL ABOUT 15 DEGS COLDER THAN NORMAL! MILKY WHITE
MIDDAY SKY AS VERY LARGE T1-T5 LAPSE RATES WRING OUT REMAINING BL
MOISTURE FORMING LOTS OF VIRGA DURING THE MIDDAY HOURS BEFORE
DRIER AIR PREVAILS AND EVAPORATES THE VIRGA.
&&
.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
THE STRETCH OF RATHER COLD CONDITIONS CONTINUES INTO THE WEEKEND,
HOWEVER THEN A BREAK LOOKS TO OCCUR ESPECIALLY EARLY NEXT WEEK. A
QUICK MOVING SYSTEM LATER FRIDAY AFTERNOON AND NIGHT SHOULD BRING
AT LEAST SOME ACCUMULATING SNOW TO THE AREA.
THE OVERALL LARGE SCALE FLOW IS COMPRISED OF A POLAR VORTEX THAT
TENDS TO RELAX SOME WITH TIME. AS THIS OCCURS, ADDITIONAL SHORT WAVE
ENERGY TOPPING THE RIDGE OUT WEST DIVES SOUTHEASTWARD ACROSS THE
NORTHERN PLAINS AND HELPS TO CARVE OUT ANOTHER UPPER-LEVEL TROUGH.
THE OVERALL FLOW REGIME IS SUPPORTIVE OF PROGRESSIVE SYSTEMS. THE
NORTHERN AND SOUTHERN STREAM ENERGY HAS BEEN CAUSING ADJUSTMENTS IN
THE MODEL GUIDANCE, HOWEVER GIVEN THE SETUP A QUICK MOVING AND WEAK
SYSTEM IS ANTICIPATED BEFORE IT STRENGTHENS OFFSHORE ON SATURDAY. IN
SUPPORT OF THIS IS THE UPPER-LEVEL TROUGH IS FORECAST TO BE EITHER
NEUTRAL OR POSITIVELY TILTED. THERE DOES APPEAR TO BE MORE OF A
CONSENSUS NOW WITH THIS SYSTEM GENERALLY ZIPPING ACROSS THE MID
ATLANTIC STATES FRIDAY NIGHT. THE SURFACE LOW THEN STRENGTHENS ONCE
OFFSHORE AS IT ENCOUNTERS MORE ENERGY INTERACTION ALONG WITH A MUCH
MORE IMPROVED BAROCLINIC REGION OVER THE OCEAN. A SHOT OF COLD AIR
THEN ARRIVES IN THE WAKE OF THIS WEAK STORM, WITH SOME AIRMASS
MODIFICATION TAKING PLACE EARLY NEXT WEEK.
WE USED A MODEL BLEND/CONTINUITY FROM THURSDAY NIGHT INTO SATURDAY,
THEN INCORPORATED HPC GUIDANCE THEREAFTER. HPC USED MOSTLY A BLEND
OF THE ECMWF MEAN/GEFS MEAN SATURDAY NIGHT THROUGH WEDNESDAY. SOME
TWEAKS WERE THEN MADE BASED ON ADDITIONAL COLLABORATION WITH OUR
NEIGHBORING OFFICES.
FOR THURSDAY NIGHT...A FAIRLY STRONG AREA OF HIGH PRESSURE SETTLES
IN AND THIS MAY SET THE STAGE FOR A VERY COLD NIGHT AS WINDS
DECOUPLE. SOME CLOUDS MAY START TO INCREASE, HOWEVER AS OF NOW
THIS SHOULD BE MAINLY THE HIGH LEVEL VARIETY. WE THEN TURN OUR
ATTENTION TO THE WEST AND SOUTHWEST FOR OUR NEXT SYSTEM.
FOR FRIDAY AND SATURDAY...WHILE A STORM IS EXPECTED TO IMPACT THE
REGION, IT IS ANTICIPATED TO BE WEAK AND A QUICK MOVER. THE OVERALL
PROGRESSIVE FLOW SHOULD TEND TO KEEP THE LARGE SCALE LIFT ON THE
WEAKER SIDE BEFORE THE SURFACE LOW STRENGTHENS OFFSHORE AND MOVES
AWAY. WHILE THERE STILL REMAINS SOME UNCERTAINTY IN THE DETAILS,
THERE IS BETTER CONSENSUS THAT A LIGHT QPF EVENT MOVES ACROSS THE
ENTIRE CWA. THE NAM CONTINUES TO APPEAR TO QUICK AND LIES ON THE
EAST SIDE OF THE MODEL SPREAD BY SATURDAY MORNING IN THE WESTERN
ATLANTIC. SINCE THERE IS NORTHERN AND SOME SOUTHERN STREAM ENERGY
INVOLVED, THE PROGRESSIVE NATURE OF THE FLOW TENDS TO KEEP THE LARGE
SCALE LIFT IN CHECK FOR AWHILE. THE GENERAL IDEA OF INCREASING WAA
WILL HELP TO SPREAD OUT AN AREA OF LIGHT TO PERHAPS SOME EMBEDDED
MODERATE SNOW. THE AIRMASS IS RATHER DRY TO START, BUT THE FORECAST
SOUNDINGS OVERALL SUGGEST THAT THE SATURATION OCCURS FAIRLY QUICKLY
DURING FRIDAY AFTERNOON. WE SHOULD LOSE SOME QPF TO EVAPORATION, BUT
THE LIGHT SNOW MAY START FAIRLY QUICKLY THEREAFTER.
WE CONTINUE TO PLAY THIS IS AN OVERRUNNING EVENT FOR MOST OF THE
DURATION AS THE INITIAL WAA HELPS TO TIGHTEN THE THERMAL GRADIENT
ALOFT, ALTHOUGH THIS IS NOT ROBUST ENOUGH TO GET MUCH IN THE WAY OF
FRONTOGENETIC FORCING GOING. MODEL CROSS SECTIONS SHOW THE SNOW
GROWTH REGION EDGING INTO THE LIFT AREA /SATURATION OCCURRING
THROUGH THE DENDRITIC CRYSTAL LAYER/, HOWEVER THIS IS ON THE WEAKER
SIDE. THIS ALL POINTS TO A LOW BANDING POTENTIAL UNTIL ONCE THE
SURFACE LOW IS OFFSHORE AND MOVING AWAY AS IT STRENGTHENS. AT LEAST
ONE CONCERN IS THAT AS THE MAIN SURFACE LOW STRENGTHENS OFFSHORE,
DOES THIS CREATE A VOID OR MUCH WEAKER AREA OF LIFT TO ITS NORTHWEST
SIDE. THIS IS A POSSIBILITY BUT FOR NOW IT IS NOT FACTORED IN AS IT
APPEARS THAT A SWATH OF MAINLY LIGHT SNOW MOVES ACROSS THE ENTIRE
AREA.
WE SLOWED DOWN THE POPS A BIT MORE FROM WEST TO EAST DURING THE DAY
FRIDAY AS THE MAIN SYSTEM LOOKS TO ARRIVE LATER IN THE AFTERNOON. IF
THE GUIDANCE CONSENSUS HOLDS, POPS CAN BE INCREASED INTO THE
CATEGORICAL RANGE. REGARDING PRECIPITATION TYPES, THE AIRMASS LOOKS
PLENTY COLD AND GIVEN THE DRYNESS LEADING UP TO IT WE WILL MAINTAIN
ALL SNOW THROUGHOUT. WHILE THE AIRMASS MOISTENS UP, THE FORECAST
SOUNDINGS ARE STILL RATHER COLD WHICH WOULD TEND TO LEAD TOWARD
HIGHER RATIOS. THE EVENT THAT TOOK PLACE THIS PAST MONDAY EVENING IN
PARTS OF OUR CWA HAD RATHER HIGH RATIOS /ALSO STRONG FRONTOGENETIC
FORCING WITH BANDING/ AND WHILE WE ARE NOT THINKING THEY WILL BE
THIS HIGH FOR THIS EVENT, ABOUT 20 TO 1 IS CERTAINLY DOABLE. SINCE
THERE IS WEAKER FORCING AND A LESS OF A CHC FOR BANDING, THE
SNOWFALL RATES ARE ANTICIPATED TO BE ON THE LIGHT SIDE. BASED ON THE
QPF CONSENSUS, WE ARE LEANING TOWARD A GENERAL 1-3 INCH SNOWFALL
ACROSS THE AREA. WHILE THIS IS NOT A LOT, IT COULD CREATE SOME
HAZARDOUS TRAVEL FOR A TIME AS THE AIR AND GROUND IS COLD. WE WILL
CONTINUE TO MENTION THIS SYSTEM IN THE HAZARDOUS WEATHER OUTLOOK.
THE SYSTEM MOVES AWAY DURING SATURDAY MORNING WITH A COLD AND GUSTY
NORTHWESTERLY WIND IN ITS WAKE. THERE COULD BE SOME FLURRIES OR SNOW
SHOWERS MAINLY IN THE POCONOS DUE TO SOME EASTERN GREAT LAKES
RESPONSE.
FOR SUNDAY AND MONDAY...AN EXPANSIVE SURFACE HIGH BUILDS ACROSS OUR
AREA SUNDAY BEFORE SETTLING TO OUR SOUTH INTO MONDAY. A
NORTHWESTERLY FLOW IS FORECAST TO BE MAINTAINED SUNDAY BEFORE
BACKING MORE TO THE WEST AND EVEN SOUTHWEST MONDAY. THIS WILL RESULT
IN AT LEAST SOME WAA OCCURRING AS THE MAIN TROUGH WEAKENS AND ALLOWS
SOME WARMING TO ARRIVE FROM THE OHIO VALLEY. THERE MAY HOWEVER BE A
WEAK DISTURBANCE ARRIVING PRIOR TO THE RIDGE MONDAY WITHIN THE FLOW
AS THE WAA TO THE WEST HELPS TO INCREASE THE THERMAL GRADIENT ALOFT.
THIS WILL ALSO AID IN THE DEVELOPMENT OF A WARM FRONT. SOME OF THE
GUIDANCE INDICATING A PERIOD OF OVERRUNNING PRECIPITATION MONDAY AND
MONDAY NIGHT AS THE WARM FRONT ARRIVES. THIS COULD FEATURE A LITTLE
SNOW TO PERHAPS A WINTRY MIX DEPENDING ON THE THERMAL PROFILES. FOR
NOW, WE DID NOT HIT THIS ALL THAT HARD GIVEN THE BULK OF THE ENERGY
LOOKS TO BE FARTHER TO THE WEST AND IT MAY DAMPEN OUT AS IT SHIFTS
EASTWARD.
FOR TUESDAY...HIGH PRESSURE IS FORECAST TO BE CENTERED OFF THE
SOUTHEASTERN U.S. COAST WITH AN UPPER-LEVEL RIDGE ARRIVING ALONG THE
EAST COAST. THIS WILL GENERALLY BE ENHANCED AS LOW PRESSURE TRACKS
ACROSS THE GREAT LAKES REGION WITH A WARM FRONT LIFTING TO OUR
NORTH. THIS FRONTAL BOUNDARY THOUGH MAY REMAIN DRAPED NEARBY AS HIGH
PRESSURE TRAVERSES SOUTHEASTERN CANADA. FOR NOW, KEPT A DRY FORECAST
GOING FOR TUESDAY THEN BROUGHT IN SOME LOW CHC POPS AT NIGHT AS WE
AWAIT FOR THE MAIN COLD FRONT TO GET CLOSER. A SOUTHERLY FLOW ALONG
WITH WAA SHOULD RESULT IN MILDER SURFACE TEMPERATURES.
FOR WEDNESDAY, CONTINUED WAA AHEAD OF A COLD FRONT SHOULD ALLOW FOR
A MILDER DAY ALTHOUGH THIS MAY BE MUTED SOME BY SOME SHOWERS
POTENTIALLY ARRIVING. IT APPEARS THE COLD FRONT ARRIVES BY LATE IN
THE DAY. FOR NOW, INCLUDED LOW CHC POPS ACROSS THE REGION.
&&
.AVIATION /06Z THURSDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
VFR CONDITIONS CONTINUE EARLY THIS MORNING. LIGHT SNOW SHOULD
REMAIN SOUTH OF THE AREA THIS MORNING. HOWEVER...THERE IS A LOW
PROBABILITY THAT KACY AND KMIV COULD SEE MVFR CEILINGS (AROUND
3000 FEET) BETWEEN 0800 UTC AND 1300 UTC. THE PROBABILITY WAS NOT
HIGH ENOUGH TO INCLUDE IN THE NEW FORECAST.
VFR CONDITIONS ARE EXPECTED TODAY. AFTER VFR CEILINGS BREAK BEFORE
1600 UTC...MAINLY CLEAR SKIES ARE EXPECTED. NORTH WINDS WILL BACK
TO THE NORTHWEST...AND GUST ABOVE 25 KNOTS IN MOST PLACES BETWEEN
1500 AND 2200 UTC. WINDS WILL START TO LOSE THE GUSTINESS AFTER
2200 UTC.
VFR CONDITIONS ARE EXPECTED TONIGHT. THE GUSTINESS COULD HANG ON
AT THE KPHL AREA AIRPORTS THROUGH 0300 UTC FRIDAY...BUT ELSEWHERE
THE GUSTINESS SHOULD ABATE AFTER SUNSET. OTHERWISE...NORTHWEST
WINDS SHOULD AVERAGE BETWEEN 8 AND 12 KNOTS WITH MAINLY HIGH
CLOUDINESS.
OUTLOOK...
FRIDAY...VFR THROUGH ABOUT MID AFTERNOON. MVFR CEILINGS AND
VISIBILITIES SHOULD DEVELOP AS SNOW ARRIVES GENERALLY WEST OF THE
DELAWARE RIVER THROUGH SUNSET.
FRIDAY NIGHT...MVFR CEILINGS AND VISIBILITIES THROUGH ABOUT 06Z
SATURDAY. LOCAL IFR VISIBILITIES ARE POSSIBLE FOR A TIME, ESPECIALLY
EAST OF THE DELAWARE RIVER. DESPITE SOME LOWER CONFIDENCE, IT
APPEARS A GENERAL 1 TO 3 INCHES OF SNOW OCCURS ACROSS THE ENTIRE
AREA. THE SNOW IS ANTICIPATED TO BE RATHER FLUFFY GIVEN THE VERY
COLD AND DRY AIR IN PLACE.
SATURDAY...MAINLY VFR. WEST TO NORTHWEST WINDS 15 TO 20 KNOTS WITH
GUSTS UP TO 30 KNOTS.
SUNDAY AND MONDAY...VFR. NORTHWEST WINDS SUNDAY AROUND 10 KNOTS,
BECOMING LIGHT AT NIGHT. LIGHTER WINDS ON MONDAY HOWEVER PROBABLY
TURNING SOUTHERLY.
&&
.MARINE...
DESPITE THE G NEAR 25 KTS AT 44065 NO SCA AS ALL OTHER REPORTING
SITES NEAR THE CW ARE UNDER 20 KTS. LIGHT FREEZING SPRAY CONTINUES
AT THE 4 MONITORING LOCATIONS IN OUR WATERS NEAR 00Z.
NEXT SCA DEVELOPS THU MORNING UNTIL 05Z FRIDAY. CONDITIONS ARE
CLOSE TO GALE GUSTS MIDDAY THU AND THU AFTN...BUT CONFIDENCE IN GALE
TOO LOW TO ISSUE ATTM. THERE IS A CHC FOR -SN OVER THE SRN COASTAL
WATERS OVERNIGHT. THE MENTION OF LIGHT FREEZING SPRAY WILL REMAIN
FOR TONIGHT AND THURSDAY.
OUTLOOK...
A TIGHTENED PRESSURE GRADIENT AHEAD OF AN EXPANSIVE AREA OF HIGH
PRESSURE THURSDAY NIGHT WILL WEAKEN. A CONTINUED COLD AIR MASS
WITHIN THE TIGHTENED PRESSURE GRADIENT ON THURSDAY WILL CONTINUE FOR
A TIME DURING THE NIGHT. THIS WILL RESULT IN ADVISORY LEVEL GUSTS AT
LEAST THROUGH THE EVENING. THEREAFTER, THE SURFACE HIGH SETTLES IN
AND SHOULD LOWER THE WINDS. AS A RESULT, WE WILL GO WITH A SMALL
CRAFT ADVISORY FOR ALL AREAS THROUGH 05Z FRIDAY. THE NEXT SYSTEM IS
FORECAST TO MOVE THROUGH FAIRLY QUICKLY LATE FRIDAY AFTERNOON AND
FRIDAY NIGHT. THIS SYSTEM WILL STRENGTHEN ONCE OVER THE ATLANTIC
WATERS, WITH ANOTHER SHOT OF COLD AIR TO FOLLOW. ONCE AGAIN A
TIGHTENING PRESSURE GRADIENT COMBINED WITH DEEPER MIXING WILL ALLOW
FOR ADVISORY LEVEL WINDS OCCURRING LATE FRIDAY NIGHT AND ESPECIALLY
SATURDAY. THERE ARE SOME DIFFERENCES REGARDING THE WINDS ABOVE THE
SURFACE, AS THE GFS IS STRONGER AND WOULD HAVE A BETTER CHC OF A
PERIOD OF GALE FORCE WINDS. AS OF NOW, LEANING MORE TOWARD A STRONG
ADVISORY LEVEL EVENT SATURDAY.
THE GRADIENT FLOW THEN DROPS OFF ENOUGH TO ALLOW WINDS TO DROP BACK
BELOW SMALL CRAFT ADVISORY CRITERIA LATE SATURDAY NIGHT INTO SUNDAY.
HIGH PRESSURE ARRIVES SUNDAY BEFORE SHIFTING TO OUR SOUTH AND EAST
WITH A SOUTHERLY FLOW DEVELOPING.
&&
.CLIMATE...
TODAYS AVERAGE TEMPERATURE AT KMPO AND KPHL WAS THE COLDEST SINCE
1/24/11. AT KACY THE AVG TEMP COLDEST SINCE 1/16/09.
TODAYS MAX TEMP AT MPO COLDEST SINCE 9F 1/17/09
TODAYS MAX TEMP AT ABE COLDEST SINCE 18F 1/17/09
TODAYS MAX TEMP AT PHL COLDEST SINCE 21F 1/30/10
TODAYS MAX TEMP AT ACY COLDEST SINCE 22F 1/30/10
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 6 AM THIS MORNING TO MIDNIGHT EST
TONIGHT FOR ANZ430-431-450>455.
&&
SYNOPSIS...GORSE
NEAR TERM...HAYES
SHORT TERM...DRAG/O'HARA
LONG TERM...GORSE
AVIATION...DRAG/GORSE/O'HARA
MARINE...DRAG/GORSE/O'HARA
CLIMATE...DRAGHazardous weather outlook, Jan 23, 3:54 PM EST, 10 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 354 PM EST WED JAN 23 2013 NJZ001-007>010-012>015-017>020-022-025>027-PAZ054-055-060>062-070- 071-101>106-242100- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH- EASTERN MONMOUTH-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON- OCEAN-ATLANTIC-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER- WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- 354 PM EST WED JAN 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A QUICK MOVING SYSTEM LATE FRIDAY AFTERNOON AND NIGHT IS EXPECTED TO BRING A PERIOD OF SNOW TO THE AREA. AS OF NOW, SNOWFALL AMOUNTS LOOK TO BE IN THE 1 TO 3 INCH RANGE. THIS COULD LEAD TO AREAS OF HAZARDOUS TRAVEL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001>004-MDZ008-012-015-019-020-NJZ016-021-023-024-242100- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SALEM-CUMBERLAND-CAPE MAY- ATLANTIC COASTAL CAPE MAY- 354 PM EST WED JAN 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. SOME LIGHT SNOW IS EXPECTED TO OCCUR ACROSS MUCH OF THE AREA LATE TONIGHT. WHILE SNOWFALL AMOUNTS ARE EXPECTED TO BE LIGHT, THE SNOW COULD RESULT IN LOCALLY HAZARDOUS TRAVEL TOWARD THE START OF THE THURSDAY MORNING COMMUTE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SOME LIGHT SNOW SHOULD BE ENDING EARLY THURSDAY MORNING. WHILE SNOWFALL AMOUNTS ARE EXPECTED TO BE LIGHT, THE SNOW COULD RESULT IN LOCALLY HAZARDOUS TRAVEL DURING THE THURSDAY MORNING COMMUTE. A QUICK MOVING SYSTEM LATE FRIDAY AFTERNOON AND NIGHT IS EXPECTED TO BRING A PERIOD OF SNOW TO THE AREA. AS OF NOW, SNOWFALL AMOUNTS LOOK TO BE IN THE 1 TO 3 INCH RANGE. THIS COULD LEAD TO AREAS OF HAZARDOUS TRAVEL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-242100- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 354 PM EST WED JAN 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. LIGHT FREEZING SPRAY OVER MOST OF THE WATERS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. LIGHT FREEZING SPRAY OVER MOST OF THE WATERS THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 24, 3:43 PM EST | Winter Weather Advisory | PHI | Caroline, Cecil, Kent, Queen Anne's, Talbot | 30 hr |
Nearby
Winter Weather Advisories in Maryland, 2013Winter Weather Advisories in Delaware, 2013Every winter weather advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.